Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 332, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 20, 2004, 8:59 PM CDT for Nacogdoches County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2004, 8:59 PM CDT (01:59 UTC)
- Expired
- Aug 20, 2004, 9:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 131 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1492 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 210159 SVRSHV TXC347-210230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 858 PM CDT FRI AUG 20 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN EASTERN TEXAS * UNTIL 930 PM CDT * AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHERN NACOGDOCHES COUNTY...MOVING EAST AT 10 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN EASTERN TEXAS UNTIL 930 PM CDT. LAT...LON 3141 9450 3124 9435 3134 9433 3146 9432 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:00 PM CDT, 6 hours 59 minutes earlier.
Area forecast discussion, Aug 20, 2:00 PM CDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CDT FRI AUG 20 2004 .DISCUSSION... AIRMASS ALONG AND NORTH OF INTERSTATE 20 TEMPORARLY STABILIZED AS AIR WORKED OVER FROM STRONG STORMS YESTERDAY. SHORT WAVE THAT PASSED THROUGH THIS MORNING RESULTED IN SHOWERS...BUT ONLY VERY ISOLATED THUNDER. THIS ACTIVITY HAS SHIFTED WELL SOUTH OF INTERSTATE THIS AFTERNOON. LIMITED DAYTIME HEATING HAS INCREASED THUNDER ACTIVITY... HOWEVER...LITTLE IN WAY OF STRONG CONVECTION. SHOULD BE A RELATIVELY QUIET EVENING. HOWEVER...A FAST MOVING SHORT WAVE WILL GIVE DISSIPATING FRONTAL BOUNDARY OVER SE OK A LAST DYING GASP AS IT MOVES SOUTH INTO RED RIVER VALLEY. THIS AREA COULD SEE STRONG STORMS AND LOCALLY HEAVY RAIN LATE TONIGHT...LASTING INTO SATURDAY. TOUGH TO SEE EXACTLY HOW THIS FOCUS WILL TRANSLATE INTO SATURDAY AFTERNOON...BUT BEST BET WILL BE SW AR...POSSIBLY EXTREME NORTHERN LA. GFS IS RUNNING WETTER INTO SUNDAY THAN THE OTHER MODELS...BUT FACT REMAINS THAT WITH THE DEAD FRONT...AIRMASS STABILIZATION WILL BE OF TEMPORARY NATURE...AS MOISTURE REMAINS IN PLACE FOR NEXT SHORT WAVE ON MONDAY. THIS TIME ITS THE ETA WITH MORE PRONOUNCED CIRCULATION WITH UPPER LEVEL FEATURES. BENDING OF HEIGHT CONTOURS A LITTLE MORE SUBTLE THAN WITH WAVE TONIGHT...SO VERY UNCERTAIN WITH EXTENT OF CONVECTION ON MONDAY. THAT SAID...WENT WITH 40 TO 50 PERCENT. WILL SEE WARMING TREND IN LOW LEVEL SW FLOW...IN ABSENCE OF EXCESSIVE CLOUD COVER. MAY SEE SOME MID 90S BACK TO HAUNT US BY MID WEEK. APPEARS DEEP TROFFING WILL APPROACH NORTHERN PLAINS BY WEEKEND. WILL WAIT AND SEE IF HAS ANY IMPACT ON WEATHER THIS FAR SOUTH. && .PRELIMINARY POINT TEMPS/POPS... SHV 72 87 72 91 / 50 50 40 20 MLU 72 86 71 90 / 50 60 40 20 TXK 71 86 70 91 / 50 50 40 20 TYR 72 87 72 92 / 50 40 30 20 LFK 73 89 73 92 / 40 30 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && VII
Hazardous weather outlook, Aug 20, 1:45 PM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...DELAYED NATIONAL WEATHER SERVICE SHREVEPORT LA 145 PM CDT FRI AUG 20 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 145 PM CDT FRI AUG 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED...MAINLY ACROSS PORTIONS OF EAST TEXAS AND NORTH LOUISIANA...SOUTH OF INTERSTATE 20...DURING THE AFTERNOON. THIS ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS. AN UPPER LEVEL DISTURBANCE MOVING EAST ALONG THE RED RIVER VALLEY TONIGHT MAY IGNITE STRONGER THUNDERSTORM ACTIVITY. HOWEVER...THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER MUCH OF EAST TEXAS...SOUTHWEST ARKANSAS...AND NORTH LOUISIANA SATURDAY...AS THE UPPER LEVEL DISTURBANCES CONTINUE TO SLOWLY MOVE EAST ACROSS THE REGION. BRIEF HEAVY RAINFALL MAY ACCOMPANY SOME OF THE STRONGER STORMS...HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 9:06 PM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.